MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight: unk.Ethnicity: unk.Race: unk.Work order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the a 12.6mm micl12.6, -11.5 diopter, implantable colander lens, meant for the patient's eye on (b)(6) 2020 had "a brown spot on the lens.Lens was never inserted, back-up lens implanted.This resolved the problem.Cause of the event is reported as device.Reportedly, patient is "recovering at a normal rate.".
 
Additional Manufacturer Narrative
Additional information: h3 - device evaluation: lens was returned in vial, in liquid.Visual inspection found no visible damage to lens.Foreign material on lens surface.Lens was observed @ 2x no brown spot was noted.Claim#(b)(4).
 
Additional Manufacturer Narrative
Corrected data: b4: in initial mdr should be corrected to 24-jul-2020.B5: the statement " backup lens implanted" is not applicable.G4: in initial mdr should be corrected to 24-jul-2020.Claim #(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key10404418
Report Number2023826-2020-01706
Device Sequence Number11560876
Product Code MTA
UDI-Device Identifier00841542103053
UDI-Public00841542103053
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberMICL 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer08/18/2020
05/27/2021
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date08/20/2020
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: MSI-PF LOT# 1471029; FOAM TIP PLUNGER LOT# 1471719; INJECTOR MODEL: MSI-PF LOT # 1426559
Patient Age34 YR